MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.25/18; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.25/18; CORONARY DRUG-ELUTING STENT
Model Number 453943
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro mission drug-eluting stent system was selected for treatment of an ostial/proximal lad 90-plus percent lesion with severe calcification.Pre-dilatation was done, and it was attempted to cross with the orsiro mission through a 7fr guideliner.Significant resistance was encountered during multiple attempts to cross, the device did not cross.The orsiro mission was withdrawn, it was noticed that the stent was no longer on the delivery system.Imaging revealed the stent was loose on the guide wire in the left main.A small diameter balloon was inserted over the gw and placed in the proximal section of the des, low atm inflation, des/balloon/guide all was withdrawn.The case was completed with a new guide system inserted and a competitive stent used.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.However, the proximal balloon shoulder shows signs of a compression.Stent imprints were observed on the exposed balloon surface, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.Furthermore, the hypotube was found mildly kinked at the guide wire exit port.The stent was returned separately and unprotected.The stent is severely deformed over its entire length.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.

Brand Name
ORSIRO MISSION (US) 2.25/18
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16724976
Report Number1028232-2023-01870
Device Sequence Number18134553
Product Code NIQ
UDI-Device Identifier07640130455993
UDI-Public(01)07640130455993(17)2406
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model Number453943
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06221082
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale